Paracetamol, Pseudoephedrine and Diphenhydramine against Flu and Cold Symptoms

, pseudoephedrine and diphenhydramine are active ingredients that can be used in combination to counteract the annoying symptoms of flu and cold.

Shutterstock

In our country, these active ingredients are contained in two medicinal specialties for oral use with the trade name Actigrip Giorno e Notte® and Vicks Flu Giorno Notte®.

More precisely, these medicines contain two types of tablets:

  • One of white or yellow color (depending on the product) known as tablet day and containing an "association of paracetamol and pseudoephedrine (in the form of pseudoephedrine hydrochloride);
  • One of light blue or blue color (always depending on the product) call compressed night and containing an "association of paracetamol and diphenhydramine (in the form of diphenhydramine hydrochloride).

These are over-the-counter (OTC) drugs that can be freely purchased in pharmacies and parapharmacies without a prescription. Of course, being classified as class C drugs, their cost is fully borne by the citizen as it is not reimbursable by the National Health System (SSN).

, headache, pain and nasal congestion.

;

  • You have a blood disorder known as glucose-6-phosphate dehydrogenase deficiency;
  • You have liver problems, take drugs that impair liver function, or use large amounts of alcohol;
  • You have kidney problems or impaired kidney function;
  • You have breathing problems such as asthma, emphysema or chronic bronchitis
  • You have thyroid problems or diseases
  • You have prostate problems;
  • You suffer from occlusive vascular disease.
  • Furthermore, before starting to use paracetamol, pseudoephedrine and diphenhydramine it is very important to know that, during the use of the medicines that contain them, could suddenly occur:

    • Abdominal pain and / or rectal bleeding caused by inflammation of the colon (ischemic colitis). If such symptoms occur, treatment should be stopped immediately and the doctor contacted immediately.
    • Severe skin reactions such as acute and generalized exanthematous pustulosis which can occur within the first two days of treatment with symptoms such as fever and the formation of small but numerous pustules resulting from a very widespread edematous erythema and mainly localized on the skin folds, trunk and limbs superior. Fortunately, similar reactions have been reported very rarely following the use of drugs containing pseudoephedrine. However, even in this case, if similar symptoms arise, treatment should be stopped immediately and the doctor immediately contacted.

    At the same time, it is equally important to know that:

    • High doses of paracetamol can cause even very serious adverse reactions, in particular, affecting the blood, liver and kidneys. The daily dose of this active ingredient should NOT exceed 4 grams per day.
    • Although rarely, severe skin reactions have been reported during treatment with paracetamol, manifesting as redness, blistering or pus formation and exfoliation (toxic epidermal necrolysis, Stevens-Johnson syndrome, acute generalized exanthematous pustulosis ). The risk of such reactions appears to be higher in the early stages of treatment. Of course, should any type of skin reactions or other signs of allergy arise, the taking of medicines containing paracetamol, pseudoephedrine and diphenhydramine must be stopped immediately and the doctor immediately advised.
    • The paracetamol content can affect the results of some laboratory tests, such as those for measuring blood sugar and uric acid.
    Tags:  stomach-health protein-snacks andrology